IJPAM: Volume 93, No. 6 (2014)
INDEPENDENT BINOMIAL RANDOM VARIABLES
Department of Mathematics
Faculty of Science
Chonburi, 20131, THAILAND
Abstract. This paper gives a bound for the total variation distance between the distribution of a sum of independent binomial random variables and an appropriate Poisson distribution with mean , where and are parameters of each binomial distribution. With this bound, it is indicated that the distribution of the sum can be approximated by the Poisson distribution when each is small.
Received: December 25, 2013
AMS Subject Classification: 62E17, 60F05, 60G50
Key Words and Phrases: binomial distribution, Poisson distribution, Poisson approximation, -function
Download paper from here.
DOI: 10.12732/ijpam.v93i6.1 How to cite this paper?
Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Pages: 775 - 777
This work is licensed under the Creative Commons Attribution International License (CC BY).